Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 98, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 9, 2000, 8:05 PM EDT for Berkshire County, Massachusetts; Rensselaer County, New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 9, 2000, 8:05 PM EDT (00:05 UTC)
- Expired
- Aug 9, 2000, 9:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Berkshire County, MA, Rensselaer County, NY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 8:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 100005 SVRALB MAC003-NYC083-100100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 805 PM EDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK NORTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS * UNTIL 900 PM EDT * AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR STEPHENTOWN...OR ABOUT 9 MILES NORTHEAST OF NASSAU...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HANCOCK AT 820 PM EDT 5 MILES SOUTHWEST OF NEW ASHFORD AT 825 PM EDT 5 MILES NORTHEAST OF PITTSFIELD AT 830 PM EDT CHESHIRE AT 835 PM EDT 7 MILES SOUTHWEST OF SAVOY AT 845 PM EDT EAST WINDSOR AT 855 PM EDT LAT...LON 4270 7350 4254 7360 4224 7283 4249 7268
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:40 PM EDT, 5 hours 25 minutes earlier.
Area forecast discussion, Aug 9, 2:40 PM EDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
240 PM EDT WED AUG 9 2000
DISC...
H3 TROF DIPS SWRD FRM QUEBEC TO VCTY SSM WITH SFC LO NEAR OTTAWA.
H3 TROF PROGGD TO DEEPEN OVR NEXT 36 HRS WHILE SFC LO PULLS OUT
NE ALNG THE ST LWRNC VLLY ALONG LFT SIDE OF JET. MAJOR FEATURE
ON SATLL PIX IS MCS MOVING FROM WV TO VA. KALY SNDG WAS SAT UP
TO ABT 560MB. NEITHER ETA NOR NGM SHOW MUCH IN THE WAY OF DYNAMICS
FOR THIS PM BUT ETA HAS WK UVM AROUND 06Z. MESOETA MORE IMPRESSIV
AS IT SHOOTS AREA OF OMEGA THRU REGN BETWEEN ABT 00Z AND 03Z AS TROF
PASSES THRU. LOOKS LIKE THIS COULD KICK OFF SOME TSRA.
FOR THE MOST PART MOS TEMPS LOOK REASONBL SO PLAN TO GO WITH THEM.z
WRKZNS ON THE WAY.
.ALY...NY ERN...NONE
VT EXTRM SRN...NONE
MA EXTRM WRN...NONE
CT NW...NONE.
KILPATRICKThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 10:04 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 56 min |
| Aug 9, 11:55 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 65 min |
| Aug 9, 10:25 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Schoharie | 65 min |
| Aug 9, 11:05 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer | 55 min |
| Aug 9, 11:23 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 67 min |
| Aug 10, 12:19 AM EDT | Severe Thunderstorm Warning | ALY | Ulster | 56 min |
| Aug 10, 12:33 AM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 57 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2000Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.